# SDR 95ZZZX2423

- Difficulty date: April 25, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N7112V
- Make and model: Mooney M20F
- Aircraft serial: 220047
- Engine: Lyc IO360A1A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Through-Bolt
- Part number: 76220
- Condition: Failed
- Location: Nr 1 Cylinder
- Part time: 2,763 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

SUBJECT NR 1 CYLINDER UPPER THROUGH-BOLT FOUND BROKEN DURING PRE-FLIGHT.  DETECTED AS THE MAJOR REMAINING PORTION AND HOLD-DOWN NUT FOUND BACKED OUT OF POSITION AND LODGED AGAINST CYL FINS. INST NEW BOLT, SPACER, AND NUT.  TORQUED PER LYCOMING S.I. 10293.  BOLT, THREADED END, BROKE OFF FLUSH WITH NUT'S SEATING SURFACE.  INDICATIONS WERE A CRACK ABOUT 50 PERCENT ACROSS THE DIAMETER HAD EXISTED FOR SOME TIME AND BOLT ULTIMATELY FAILED IN A TYPICAL TENSILE FACTURE.
